New Mexico, 2006

Hail in New Mexico, June 23, 2006

June 23, 2006 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 23, 2:00 PM MST, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 23, 2:00 PM MST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT FRI JUN 23 2006

.DISCUSSION...SURGE OF LOW LEVEL MOISTURE REACHED THE CONTDVD LAST
NIGHT...BUT HAS MIXED OUT AT KGNT.  WINDS ALOFT PROFILES HAVE BECOME
MORE NORTHERLY DURING THE MORNING...WHICH WOULD NOT ALLOW WHAT
STORMS THAT HAVE DEVELOPED ALONG THE EAST SLOPES TO MOVE VERY FAR
INTO THE PLAINS EARLY IN THE THE EVENING.

UPPER RIDGE AXIS REMAINS ORIENTED FROM VICINITY NORTHERN CALIFORNIA
SOUTHEAST THROUGH ARIZONA...WITH NEW MEXICO ON THE EASTERN
PERIPHERY. MOISTURE MIGRATING NORTHWESTWARD FROM OLD MEXICO WILL
TAKE A LITTLE TIME TO CIRCULATE AROUND THE RIDGE. MEANWHILE...A
SURFACE FRONT IS FORECAST TO BACK INTO THE EASTERN PLAINS LATE
SATURDAY...AND BOTH NAM AND GFS SEEM TO AT LEAST PARTIALLY KEY ON
THIS FEATURE IN GENERATING SOME GOOD 6 HOUR QPF SATURDAY NIGHT OVER
THE NORTHEAST AND EAST CENTRAL.

SHOWERS AND THUNDERSTORMS LOOK TO BE RATHER ACTIVE SUNDAY AND MONDAY
AS WELL. A POSSIBLE REINFORCEMENT OF THE SURFACE FRONT SUNDAY NIGHT
WILL REFRESH LOW LEVEL MOISTURE WHILE A COUPLE OF SHORT WAVES
ROTATING THROUGH UTAH AND WESTERN COLORADO MAY HELP TRIGGER SHOWERS
AND STORMS.

RIDGE AXIS TILTS AND TAKES ON A MORE NORTH TO SOUTH ORIENTATION
WHILE SHIFTING TOWARDS NEW MEXICO BY THE MIDDLE OF NEXT WEEK. IT/S
CONCEIVABLE THE TAP OF SUBTROPICAL MOISTURE COULD MORE DIRECTLY
AFFECT NEW MEXICO IF THE GFS IS RIGHT. BUT WITH THE RIDGE AXIS
CLOSER TO THE STATE...A TREND TOWARDS LESS ACTIVITY COULD RESULT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  53  94  57  93 /   5   5   5  10
GALLUP..........................  46  91  49  88 /   5  10  10  10
GRANTS..........................  52  89  53  86 /  10  20  20  20
GLENWOOD........................  56  96  58  94 /  20  20  30  20
CHAMA...........................  39  82  41  77 /  10  10  20  30
LOS ALAMOS......................  51  86  55  81 /  10  20  30  40
RED RIVER.......................  39  77  41  70 /  10  20  30  50
TAOS............................  48  85  51  80 /  10  20  30  40
SANTA FE........................  54  86  54  82 /  20  20  30  40
SANTA FE AIRPORT................  56  89  57  85 /  20  20  30  40
ESPANOLA........................  54  91  55  87 /  20  20  30  30
ALBUQUERQUE HEIGHTS.............  65  92  66  87 /  20  20  30  20
ALBUQUERQUE VALLEY..............  59  93  61  88 /  20  20  30  20
ALBUQUERQUE FOOTHILLS...........  62  90  62  86 /  20  20  30  20
ALBUQUERQUE WEST MESA...........  61  92  62  89 /  20  20  30  20
SOCORRO.........................  60  92  62  90 /  20  20  30  20
SANDIA PARK/CEDAR CREST.........  57  85  57  80 /  20  20  30  40
MORIARTY/ESTANCIA...............  50  87  53  83 /  20  20  30  40
CARRIZOZO.......................  59  89  56  89 /  20  20  20  20
RUIDOSO.........................  53  81  53  81 /  30  20  30  40
RATON...........................  50  85  52  78 /  10  20  30  40
LAS VEGAS.......................  50  83  49  75 /  20  20  40  50
ROY.............................  57  83  55  76 /  10  20  40  30
CLAYTON.........................  60  87  59  80 /  10  20  40  30
SANTA ROSA......................  60  88  60  86 /  10  20  30  40
TUCUMCARI.......................  63  91  62  84 /  10  10  30  30
FORT SUMNER.....................  63  91  63  85 /  10  10  40  40
CLOVIS..........................  62  90  62  85 /  10  10  30  30
PORTALES........................  63  91  62  87 /  10  10  30  30
ROSWELL.........................  65  95  67  89 /  10  10  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 23, 5:00 AM MST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI JUN 23 2006

NMZ001>021-026-241200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A RISK OF STRONG THUNDERSTORMS NEAR AND A LITTLE WAYS EAST
OF THE CENTRAL MOUNTAIN CHAIN...AS WELL AS ACROSS THE NORTHERN
MOUNTAINS...THIS AFTERNOON AND EVENING. THE MAIN THREATS ARE HAIL
BETWEEN PEA AND DIME SIZE AND GUSTY WINDS UP TO 50 MPH.

A FEW THUNDERSTORMS MAY ALSO PRODUCE GUSTY MICROBURST WINDS BETWEEN
35 AND 50 MPH BETWEEN THE CENTRAL MOUNTAIN CHAIN AND CONTINENTAL
DIVIDE. THE STORMS WILL BE MORE DRY THAN WET SO LIGHTNING STRIKES
MAY STILL CREATE SOME FIRE STARTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SUNDAY AND MONDAY AFTERNOON AND EVENING...THE POTENTIAL EXISTS
FOR SEVERE THUNDERSTORMS TO DEVELOP IN THE NORTHEAST
HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT...BUT MAY BE
REQUIRED IN NORTHEAST AND EAST CENTRAL NEW MEXICO SUNDAY AND MONDAY
AFTERNOON AND EVENING.

43

The radar

The Cannon AFB radar (KFDX), 198 km away, was scanning. The volume nearest the first event began at 22:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Mora

When
June 23, 3:30 PM MST
Where
Mora County, 12 mi N of Wagon Mound
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.183, -104.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510853.